Structured Polynomial Eigenvalue Problems: Good Vibrations from Good Linearizations

Mackey, D. Steven and Mackey, Niloufer and Mehl, Christian and Mehrmann, Volker (2006) Structured Polynomial Eigenvalue Problems: Good Vibrations from Good Linearizations. SIAM J. Matrix Anal. Appl., 28 (4). pp. 1029-1051. ISSN 0895-4798

This is the latest version of this item.

[img] PDF
SML001029.pdf

Download (239kB)
Official URL: http://siamdl.aip.org/simax

Abstract

Many applications give rise to nonlinear eigenvalue problems with an underlying structured matrix polynomial. In this paper several useful classes of structured polynomial (e.g., palindromic, even, odd) are identified and the relationships between them explored. A special class of linearizations that reflect the structure of these polynomials, and therefore preserve symmetries in their spectra, is introduced and investigated. We analyze the existence and uniqueness of such linearizations, and show how they may be systematically constructed.

Item Type: Article
Uncontrolled Keywords: nonlinear eigenvalue problem, palindromic matrix polynomial, even matrix polynomial, odd matrix polynomial, Cayley transformation, structured linearization, preservation of eigenvalue symmetry
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 15 Linear and multilinear algebra; matrix theory
MSC 2010, the AMS's Mathematics Subject Classification > 65 Numerical analysis
Depositing User: Nick Higham
Date Deposited: 19 Dec 2006
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/671

Available Versions of this Item

Actions (login required)

View Item View Item